Oregon, 2010High Wind in Oregon, April 4, 2010
April 4, 2010 · NWS MFR · 1 event in 1 county or zone
Strong south winds occurred ahead of a strong cold front which brought severe winds to the south Oregon coast.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south winds occurred ahead of a strong cold front which brought severe winds to the south Oregon coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 4, 3:41 AM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 4, 3:41 AM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
441 AM PDT SUN APR 4 2010
.DISCUSSION...THE DETAILS OF THE SHORT TERM FORECAST THIS MORNING THROUGH
TUESDAY MORNING ARE A BIT COMPLEX...AS MIGHT BE EXPECTED WITH A
LATE SEASON WEATHER SYSTEM WORTHY OF BEING CALLED A STORM. THE
INITIAL IMPACT WILL BE HIGH WINDS AT THE COAST THIS
MORNING...REACHING A PEAK EARLY IN THE AFTERNOON WITH THE STRONGEST WINDS
NEAR CAPE BLANCO AND SOUTHWARD. THE SURFACE LOW IS EXPECTED TO BE
QUITE DEEP AT AROUND 986 MB AS IT MOVES INTO THE OREGON OFFSHORE
WATERS BUT COASTAL WINDS WILL BE AT THE LOW END OF WARNING
CRITERIA DUE TO THE PREDOMINANT SOUTHEAST DIRECTION RATHER THAN
SOUTH TO SOUTHWEST.
THE MOST COMPLEX PORTION IS THE SNOW LEVEL FORECAST. SNOW LEVELS
NEAR 2000 FEET EARLY THIS MORNING WILL GENERALLY RISE TO 3000 FEET
THIS AFTERNOON BUT COULD BE NEAR 2500 FEET WITH HEAVIER
PRECIPITATION IN CURRY...WESTERN JOSEPHINE AND WESTERN AND
SOUTHERN PORTIONS OF SISKIYOU COUNTIES. DOWNSLOPE SOUTH WINDS WILL
BECOME STRONG IN THE SHASTA AND ROGUE VALLEYS LATER THIS MORNING AND
DELAY THE ONSET OF PRECIPITATION UNTIL THE FRONT ITSELF ARRIVES IN
THE LATE AFTERNOON. SNOW LEVELS WILL FALL OVERNIGHT FROM 3000 FEET
TO NEAR 1500 FEET. THE FRONT WILL WEAKEN AS IT CROSSES THE
CASCADES EARLY THIS EVENING...THUS ADVISORY AMOUNTS OF SNOW ARE
NOT EXPECTED ON THE EAST SIDE BUT THERE SHOULD BE WIDESPREAD
MEASUREABLE AMOUNTS TONIGHT INTO EARLY MONDAY. I ALSO INTRODUCED A
MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS OVER THE COASTAL
WATERS AND IN THE COASTAL ZONES WITH THE POST FRONTAL SHOWERS TONIGHT.
INLAND SHOWERS ARE EXPECTED TO BRIEFLY DECREASE MONDAY MORNING BUT
SNOW LEVELS WILL ONCE AGAIN RISE TO NEAR 3000 FEET AHEAD OF A
WEAKER COLD FRONT MONDAY AFTERNOON. SHOWERS AND SNOW SHOWERS WILL
ONCE AGAIN BE NUMEROUS MONDAY NIGHT WITH SNOW LEVELS FALLING BACK
TO 2000 FEET EARLY TUESDAY. INSTABILITY SHOWERS WILL BE MAINLY ON
THE WEST SIDE TUESDAY AND GRADUALLY TAPER OFF TUESDAY EVENING.
BUILDING HIGH PRESSURE SHOULD MAKE FOR A CHILLY NIGHT TUESDAY
NIGHT WITH THE POTENTIAL FOR FROST IN WEST SIDE VALLEYS...ALTHOUGH
THE 06Z GFS HAS TRENDED MORE PROGRESSIVE...WHICH WOULD MEAN HIGH CLOUDS
MAY ALREADY BE BEGINNING TO ARRIVE TUESDAY NIGHT AHEAD OF THE NEXT
FRONT. THE 06Z GFS BRINGS THE FRONT TO THE COAST LATE WEDNESDAY
NIGHT BUT I HAVE MAINTAINED A BIAS TOWARD THE SLOWER AND WEAKER 00Z
ECMWF WHICH HOLDS A FRONT OFFSHORE UNTIL THURSDAY AFTERNOON.
THE WEATHER PATTERN IS EXPECTED TO REMAIN ACTIVE THROUGH NEXT
WEEKEND BUT THERE WILL BE BREAKS BETWEEN SYSTEMS AND THE TREND IS
FOR THEM TO CLOSER TO SEASONAL TENDENCIES...WEAKER AND WARMER THAN
THE TWO FRONTS THAT WILL IMPACT OUR WEATHER TODAY INTO TUESDAY.
&&
.AVIATION...STRONG SOUTH WINDS ALOFT TODAY AHEAD OF A COLD FRONT.
MVFR AND LOCAL IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS WILL
BECOME MORE PREVALENT AS THE FRONT MOVES INLAND THIS AFTERNOON.
NUMEROUS SHOWERS ARE EXPECTED BEHIND THE FRONT TONIGHT INTO MONDAY
MORNING WITH MVFR CONDITIONS REMAINING COMMON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 3 PM PDT THIS
AFTERNOON FOR ORZ021-022.
HIGH SURF ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM PDT MONDAY
FOR ORZ021-022.
WINTER STORM WARNING FROM 8 AM THIS MORNING TO 11 AM PDT MONDAY
FOR ORZ024.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
MONDAY ABOVE 2000 FEET FOR ORZ023-025-026.
WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON
FOR ORZ026.
CA...WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 AM PDT
MONDAY ABOVE 2000 FEET FOR CAZ080.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 AM PDT
MONDAY FOR CAZ082-083.
WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 11 AM PDT
MONDAY FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT
EARLY THIS MORNING FOR PZZ350-356-370-376.
GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT TUESDAY FOR
PZZ350-356-370-376.
DWHazardous weather outlook, Apr 4, 6:33 AM PST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
733 AM PDT SUN APR 4 2010
PZZ350-356-051300-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
733 AM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
WIND ADVISORY IN EFFECT FROM 8AM TILL 5PM THIS AFTERNOON...SEE
WIND MESSAGE FOR DETAILS.
A HIGH SURF ADVISORY IS IN EFFECT FROM 5PM THIS AFTERNOON THROUGH
MIDNIGHT...SEE MARINE PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH SURF ADVISORY IS IN EFFECT THROUGH 11AM...SEE MARINE
PRODUCT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ026-051300-
JACKSON COUNTY-
733 AM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FROM 8AM THROUGH 5PM THIS
AFTERNOON...SEE WIND PRODUCT FOR DETAILS.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000
FEET FROM 11PM THIS EVENING THROUGH MIDNIGHT...SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000
FEET THROUGH 11AM MONDAY...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ023>025-051300-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
733 AM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000
FEET FROM 11PM THIS EVENING THROUGH MIDNIGHT...SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000
FEET THROUGH 11AM MONDAY...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-083-051300-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
733 AM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 11AM THROUGH
MIDNIGHT...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 11AM MONDAY...SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-051300-
CENTRAL SISKIYOU COUNTY-
733 AM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 8AM THIS MORNING
THROUGH MIDNIGHT...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 11AM MONDAY...SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-051300-
WESTERN SISKIYOU COUNTY-
733 AM PDT SUN APR 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 11AM THIS MORNING
THROUGH MIDNIGHT FOR ELEVATIONS ABOVE 2000 FEET...SEE WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 11AM MONDAY FOR
ELEVATIONS ABOVE 2000 FEET...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 4, 6:40 AM PST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
740 AM PDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW N TENNANT 41.59N 121.91W
04/04/2010 M3.0 INCH SISKIYOU CA TRAINED SPOTTER
7.5 HOUR ACCUMULATION...
&&
BUNKERHigh Wind, South Central Oregon Coast
- When
- April 4, 8:00 AM PST to 8:40 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco measured a 75 mph gust at 04/0840 PST and recorded gusts exceeding 60 mph from 04/0225 until 04/0840 PST. This is not an official verification source, however, due to the severity of the wind gust, we are making the assumption that the rest of ORZ021 saw at least wind gusts of 58 mph or higher during the morning and therefore the warning did verify.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, April 4 to 6, 20101 death · 62 kt wind · 13 events
- Hail and Damaging Winds in Illinois, April 4 to 5, 2010$165,000 · 52 kt wind · 8 events
- Tornado and Hail in Missouri, April 4, 2010$20,000 · EF0 · 34 events
- Hail in Iowa, April 4, 2010$50,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Illinois, April 4, 2010$50,000 · 1.75 in hail · 9 events
- Winter Storm and High Wind in Wyoming, April 4 to 7, 201050 kt wind · 17 events
- Hail and Damaging Wind in Missouri, April 4, 20102 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, April 4 to 5, 2010$5,000 · 1.75 in hail · 10 events
- High Wind in Nevada, April 4 to 5, 201058 kt wind · 8 events
- Hail and Damaging Wind in Missouri, April 4, 20101 in hail · 7 events
- Winter Storm in California, April 4 to 5, 20106 events
- Hail and Damaging Wind in Oklahoma, April 4 to 5, 20101 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215500.